Pennsylvania, 2006

Damaging Wind in Pennsylvania, March 13, 2006

March 13, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 13, 3:15 PM EST, 14 minutes earlier.

Area forecast discussion, Mar 13, 3:15 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EST MON MAR 13 2006

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
STRONG COLD FRONT WILL MOVE THROUGH OUR CWA LATER THIS EVENING AND
DURING THE EARLY MORNING HOURS OF TUESDAY. SEVERE THUNDERSTORMS
POSSIBLE UNTIL FROPA. WINDY AND MUCH COLDER ON TUESDAY WITH GUSTY
WESTERLY WINDS.

&&

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
TUESDAY NIGHT SFC LOW CONTINUES TO PULL OUT TO THE NORTHEAST.
WEDNESDAY HIGH PRESSURE SLOWLY BUILDS IN FROM THE WEST. WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT SURFACE LOW MOVES TO OUR SOUTH WITH CHC
RAIN AND/OR SNOW ACROSS OUR CWA. HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST FRIDAY AND CONTINUES THROUGH THE WEEKEND.

&&

.AVIATION...
CIGS LOWERING DURING LATE AFTERNOON TO BKN030-040.  THUNDERSTORMS
WITH WIND G45KT...POSSIBLE HAIL...CIGS AOB 010...AND VSBY 1-3 MI
MOVE ACROSS CWA BTW 21Z-02Z.  COLD FRONT MOVES ACROSS REGION
OVERNIGHT WITH SCATTERED SHOWERS AND WIND SWITCHING TO WEST AT ZZV
AROUND 03Z...PIT AROUND 06Z...AND LBE AROUND 08Z. GRADIENT AND
MIXING WILL PRODUCE GUSTY WINDS TO 30KTS AFTER 14Z TUE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Mar 13, 5:32 AM EST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 AM EST MON MAR 13 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-141045-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
532 AM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS MUCH OF THE UPPER OHIO VALLEY. THE MAIN THREAT
WILL BE DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE.

A STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG THIS COLD
FRONT LATER TODAY. MANY OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE.

AFTER THE COLD FRONT MOVES THROUGH...STRONG WEST WINDS WITH GUSTS
UP TO 40 MPH ARE EXPECTED TONIGHT.

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR
PARTS OF EAST CENTRAL OHIO. THE SOIL IS ALREADY SATURATED ACROSS
MUCH OF EAST CENTRAL OHIO. ADDITIONAL RAIN MAY CAUSE FLOODING OF
LOW LYING AREAS...STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Mar 13, 3:25 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
325 PM EST MON MAR 13 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0314 PM     HAIL             SLIPPERY ROCK           41.06N 80.05W
03/13/2006  1.00 INCH        BUTLER             PA   PUBLIC

&&

The radar

The Pittsburgh radar (KPBZ), 25 km away, was scanning. The volume nearest the first event began at 20:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Butler

When
March 13, 3:29 PM EST
Where
Butler County, Mars
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
40.700, -80.017

Trees blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494378.